Alert archive / Arkansas / Severe Thunderstorm Warnings in 2013

Severe Thunderstorm Warning 259, NWS Tulsa, OK

September 1, 2013Crawford County, Arkansas

NWS Tulsa, OK issued this severe thunderstorm warning at Sep 1, 2013, 4:27 PM CDT for Crawford County, Arkansas. It was in force for 48 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 1, 2013, 4:27 PM CDT (21:27 UTC)
Expired
Sep 1, 2013, 5:15 PM CDT
In force
48 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

County Crawford County, AR

The radar

The Western Arkansas radar (KSRX), 33 km from the middle of the area, began a volume at 21:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 1, 4:35 PM CDTHAIL 12 Sw Mountainburg, ARWIND DRIVEN AND SPORADIC WITH LOTS OF DIME HAIL.
Sep 1, 4:37 PM CDTHAIL 1.752 Sw Mountainburg, AR

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 9.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2013-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 440 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2013-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
440 J/kg
Mixed-layer CIN
-192 J/kg
Mixed-layer LCL
2217 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

543 
WUUS54 KTSA 012127
SVRTSA
ARC033-012215-
/O.NEW.KTSA.SV.W.0259.130901T2127Z-130901T2215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
427 PM CDT SUN SEP 1 2013

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN CRAWFORD COUNTY IN NORTHWEST ARKANSAS...

* UNTIL 515 PM CDT

* AT 424 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
  OF MOUNTAINBURG...MOVING SOUTHEAST AT 10 MPH.

  STORM HAZARDS INCLUDE...
  QUARTER SIZE HAIL...
  WIND GUSTS TO 60 MPH...

* SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ALMA...
  DYER AND MULBERRY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 12 AND 23.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3550 9405 3545 9404 3545 9415 3544 9416
      3539 9414 3538 9417 3539 9419 3561 9430
      3570 9414 3564 9407 3558 9407 3557 9403
      3553 9404 3551 9403
TIME...MOT...LOC 2127Z 325DEG 7KT 3560 9420

$$

LACY
2 follow-up statements
940 
WWUS54 KTSA 012141
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
441 PM CDT SUN SEP 1 2013

ARC033-012215-
/O.CON.KTSA.SV.W.0259.000000T0000Z-130901T2215Z/
CRAWFORD AR-
441 PM CDT SUN SEP 1 2013

...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR
CENTRAL CRAWFORD COUNTY...

AT 437 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
MOUNTAINBURG...MOVING EAST AT 10 MPH.

STORM HAZARDS INCLUDE...
DAMAGING GOLF BALL SIZE HAIL...
WIND GUSTS TO 60 MPH...

SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...DYER...
PLEASANT HILL AND MULBERRY.

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 14 AND 23.

HAIL TO THE SIZE OF GOLFBALLS WAS REPORTED 2 MILES SOUTHWEST OF 
MOUNTAINBURG AT 437 PM.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PEOPLE OUTDOORS SHOULD MOVE INSIDE A STURDY BUILDING. STAY AWAY FROM
WINDOWS AND DOORS UNTIL THE STORM HAS PASSED.

&&

LAT...LON 3550 9405 3547 9405 3546 9404 3545 9415
      3543 9416 3539 9414 3538 9417 3539 9419
      3562 9422 3564 9414 3564 9407 3558 9407
      3557 9403 3551 9403
TIME...MOT...LOC 2141Z 291DEG 10KT 3560 9413

$$

LACY
563 
WWUS54 KTSA 012204
SVSTSA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
504 PM CDT SUN SEP 1 2013

ARC033-012213-
/O.CAN.KTSA.SV.W.0259.000000T0000Z-130901T2215Z/
CRAWFORD AR-
504 PM CDT SUN SEP 1 2013

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CRAWFORD COUNTY
IS CANCELLED...

THE THUNDERSTORM THAT PROMPTED THE WARNING OVER EASTERN CRAWFORD 
COUNTY HAS WEAKENED BELOW SEVERE LIMITS...THEREFORE THE SEVERE 
THUNDERSTORM WARNING HAS BEEN CANCELLED.

ANOTHER CELL IS DEVELOPING NEAR ALMA AND COULD PROMPT A SEVERE 
THUNDERSTORM WARNING AT ANY TIME.

GUSTY WINDS...SMALL HAIL AND VERY HEAVY RAIN WILL STILL BE POSSIBLE
WITH THIS STORM.

LAT...LON 3550 9405 3547 9405 3546 9404 3545 9415
      3543 9416 3539 9414 3538 9417 3539 9419
      3562 9422 3564 9414 3564 9407 3558 9407
      3557 9403 3551 9403
TIME...MOT...LOC 2203Z 291DEG 10KT 3558 9406

$$

LACY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 1, 3:22 PM CDT, 1 hour 5 minutes earlier.

Area forecast discussion, Sep 1, 3:22 PM CDT, 1 hour 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
322 PM CDT SUN SEP 1 2013

.DISCUSSION...
SPOTTY COVERAGE OF SHOWER AND THUNDERSTORM ACTIVITY ONGOING ACROSS NE OK
AND NW AR THIS AFTERNOON. THIS ACTIVITY WILL CONTINUE TO MOVE E-SE
IN CONJUNCTION WITH THE SURFACE COLD FRONT. HEAT ADVISORY ACROSS
PARTS OF ERN OK AND WEST CENTRAL AR WILL BE ALLOWED TO RUN ITS
COURSE AS RELIEF FROM THE COLD FRONT IS IMMINENT. WILL KEEP NOTHING HIGH
THAN CHANCE POPS TONIGHT AS COVERAGE IS NOT EXPECTED TO FILL IN.
FRONT MAY SLOW DOWN SOME...SO HAVE OPTED TO KEEP LINGERING LOW
POPS ACROSS SE OK FOR LABOR DAY. HIGH PRESSURE ALOFT WILL LARGELY
REMAINED CENTERED ACROSS THE MOUNTAIN WEST REGION OVER THE COURSE
OF THIS FORECAST. BENIGN NW FLOW AND A WEAK SURFACE PRESSURE
PATTERN WILL RESULT IN SETTLED WEATHER. AFTER A FEW DAYS TEMPS
NEAR SEASONAL AVERAGES...THE MERCURY WILL CLIMB BACK TOWARDS THE
LOWER TO MID 90S FROM MID WEEK AND INTO THE NEXT WEEKEND.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR OKZ049-OKZ065-OKZ066-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...HEAT ADVISORY UNTIL 7 PM SUNDAY FOR ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...30
LONG TERM....23
Hazardous weather outlook, Sep 1, 1:11 PM CDT, 3 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
111 PM CDT SUN SEP 1 2013

ARZ001-002-010-011-019-020-029-OKZ049-053>076-021000-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
110 PM CDT SUN SEP 1 2013

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORM.
	RISK...LIMITED.
	AREA...SOUTHEAST OKLAHOMA AND WESTERN ARKANSAS.
	ONSET...LATE AFTERNOON.

DANGEROUS HEAT.
	RISK...ELEVATED.
	AREA...SOUTH OF INTERSTATE 44.
	ONSET...ONGOING.

DISCUSSION...
A COLD FRONT...CURRENTLY NEAR INTERSTATE 44...WILL CONTINUE
SLOWLY SOUTHWARD THIS AFTERNOON AND EVENING.  SCATTERED
THUNDERSTORMS ARE LIKELY TO DEVELOP ALONG AND NORTH OF
THE COLD FRONT.  ANY STORMS WHICH FORM NEAR THE BOUNDARY WILL
HAVE POTENTIAL FOR STRONG OUTFLOW WINDS...WITH A FEW
STORMS POSSIBLY BECOMING SEVERE.  ADDITIONALLY...HOT AND HUMID
CONDITIONS WILL CONTINUE THIS AFTERNOON SOUTH OF THE COLD
FRONT...WITH HEAT INDEX VALUES AROUND 105 DEGREES EXPECTED.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
LOCAL SPOTTER ACTIVATION MAY BE NEEDED THROUGH MID EVENING.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
MONDAY...THUNDERSTORM POTENTIAL.
TUESDAY THROUGH SATURDAY...NO HAZARDS.

EXTENDED DISCUSSION...
A FEW THUNDERSTORMS MAY BE ONGOING EARLY MONDAY ACROSS
SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS...HOWEVER CHANCES
WILL DIMINISH THROUGH THE DAY AS THE COLD FRONT CONTINUES TO
PUSH SOUTH OF THE AREA.  DRY AND COOLER WEATHER WILL PREVAIL
THROUGH MID WEEK...WITH A SLOW WARM UP LIKELY BY LATE WEEK.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, Sep 1, 3:55 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
355 PM CDT SUN SEP 1 2013

OKZ049-012130-
PUSHMATAHA OK-
355 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTY...

IN SOUTHEAST OKLAHOMA
     WESTERN PUSHMATAHA

AT 355 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF MOYERS...MOVING SOUTH AT 10 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...MOYERS AND KOSOMA.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3450 9579 3451 9578 3451 9568 3454 9568
      3454 9564 3429 9561 3429 9579
TIME...MOT...LOC 2055Z 000DEG 7KT 3445 9575

LACY
Special weather statement, Sep 1, 4:04 PM CDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 PM CDT SUN SEP 1 2013

OKZ049-073-075-012130-
LATIMER OK-PITTSBURG OK-PUSHMATAHA OK-
404 PM CDT SUN SEP 1 2013

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 430 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     SOUTHEASTERN PITTSBURG...NORTHERN PUSHMATAHA AND SOUTHWESTERN
     LATIMER

AT 405 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES WEST OF
SARDIS...MOVING SOUTHEAST AT 20 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...CLAYTON...STANLEY...SARDIS AND
CLAYTON LAKE STATE PARK.

THIS STORM WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3458 9525 3441 9544 3466 9572 3479 9558
TIME...MOT...LOC 2105Z 312DEG 17KT 3466 9557

LACY

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 3:16 PM CDTSevere Thunderstorm WarningTSAWashington44 min
Sep 1, 3:42 PM CDTSevere Thunderstorm WarningTSACrawford, Franklin, Washington63 min
Sep 1, 5:00 PM CDTSpecial Weather StatementTSACrawford30 min
Sep 1, 5:06 PM CDTSevere Thunderstorm WarningTSACrawford, Sebastian39 min
Sep 1, 5:25 PM CDTSpecial Weather StatementTSASebastian35 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2013Every severe thunderstorm warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.